MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK CADIERE FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK CADIERE FORCEPS
Model Number 476049-17
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The force feedback cadiere forceps instrument has not been received for failure analysis evaluation.Additional patient information: height = 5'5".
 
Event or Problem Description
It was reported that during a da vinci-assisted right hemicolectomy procedure, the shaft of the force feedback cadiere forceps broke inside the patient.The customer stated the plastic on the shaft of the instrument broke off inside the patient.The customer retrieved the pieces during the same procedure which was completed robotically.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use, and no damage was noted.The surgical task being performed at the time of the fragment fell inside the patient was retraction of tissue.It is unknown how long the instrument was in use when the issue was identified.The instrument did not collide with any other instruments or other hard material during the surgical procedure.The instrument was never removed from the patient until it was noticed to be broken.The surgical staff did not feel any resistance upon removal of the instrument through the cannula.After removing the instrument, the staff noticed another piece missing.The first piece was removed robotically; two additional fragments were attached to the specimen.The fragments were puzzled back together to make sure all pieces were retrieved.The customer performed an x-ray to confirm that no fragments were left behind.The procedure was completed robotically with no injury to the patient.It is unknown if the patient has returned to the hospital due to any post-surgical complications.The instrument and the fragments are not available for return to isi due to an internal investigation.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23297541
Report Number2955842-2025-40794
Device Sequence Number15934236
Product Code NAY
UDI-Device Identifier00886874125564
UDI-Public(01)00886874125564(10)U11250520
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number476049-17
Device Catalogue Number476049
Device Lot NumberU11250520 0078
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight108 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American